Format

Send to

Choose Destination
See comment in PubMed Commons below
Scott Med J. 2013 May;58(2):e10-2. doi: 10.1177/0036933013482660.

Two rare cases of retinal vasculitis following vaccination.

Author information

  • 1Ophthalmology Registrar, Department of Ophthalmology, University Hospital of Wales, Heath Park, Cardiff , UK. kwokthy@hotmail.com

Abstract

We write to report two rare cases of retinal vasculitis following administration of vaccinations. Both patients received recent vaccinations (within 4 weeks and 2 months respectively) and presented with unilateral visual loss due to retinal arteriolar vasculitis. Investigations did not reveal any other causes of vasculitis. The first patient's ocular inflammation settled following periocular steroid injection, whereas the second patient required the additional use of oral corticosteroid. Both patients had improved vision following treatment. Vaccinations can cause an autoimmune reaction. Systemic vasculitis has previously been described, whereas ocular vasculitic involvement is also possible but extremely rare. When seeing a patient with visual loss due to retinal vasculitis of unknown aetiology, a history of any recent vaccinations should be elicited.

KEYWORDS:

Retinitis; autoimmune; immunisation; vaccination; vasculitis

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk